Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have stomach pains and taking antacids. Wake up and choking. What is going on?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6312 Questions
I have stomach pains most of the day. I take antacids but they dont take it all away. When i sleep on my back i wake up choking on my spit. Whats going on?
Posted Wed, 20 Nov 2013 in Abdominal Pain
Answered by Dr. Vivek Chail 48 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing in. I have read through your query in detail. Stomach pains can be due to many causes other than gastritis. It is important to know the location, intensity, duration, onset, relation of pain with food and drinks and so on. Any associated vomiting and diarrhoea is important. While gastritis stomach pain first appears in the mid upper abdomen, so does pain in pancreatitis. Gall bladder associated pain appears in right upper abdomen. If there is fever with pain in left upper abdomen, it can be due to spleen enlargement. Liver enlargement causes pain in right upper and mid abdomen. Bowel inflammation pain and appendicitis causes right lower abdomen or diffuse pain. Kidney stones cause pain along sides of abdomen. Urinary bladder associated pain is in lower mid abdomen. In females pelvic pain is commonly seen. The choking on spit might be a non specific symptom you are having. It is important tat you get clinical examination done by a surgeon and also get an ultrasound scan of abdomen. If necessary upper gastrointestinal endoscopy may also be suggested. I hope your query is answered. Do write back in case of doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor